Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 149, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 6, 2020, 2:02 PM EDT for 4 counties in Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 2:02 PM EDT (18:02 UTC)
- Expired
- Aug 6, 2020, 2:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, VA, Floyd County, VA, Montgomery County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WUUS51 KRNK 061802
SVRRNK
VAC035-063-121-155-061845-
/O.NEW.KRNK.SV.W.0149.200806T1802Z-200806T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
202 PM EDT Thu Aug 6 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southeastern Pulaski County in southwestern Virginia...
West central Floyd County in southwestern Virginia...
North central Carroll County in southwestern Virginia...
Southwestern Montgomery County in southwestern Virginia...
* Until 245 PM EDT.
* At 202 PM EDT, a severe thunderstorm was located near Allisonia,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Indian Valley...
Allisonia...
Alum Ridge...
and Copper Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3684 8070 3693 8077 3706 8053 3688 8041
TIME...MOT...LOC 1802Z 246DEG 14KT 3691 8069
HAIL...1.00IN
WIND...60MPH
$$
RR3 follow-up statements
340
WWUS51 KRNK 061822
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
222 PM EDT Thu Aug 6 2020
VAC035-063-121-155-061845-
/O.CON.KRNK.SV.W.0149.000000T0000Z-200806T1845Z/
Pulaski VA-Floyd VA-Carroll VA-Montgomery VA-
222 PM EDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR
SOUTHEASTERN PULASKI...WEST CENTRAL FLOYD...NORTH CENTRAL CARROLL AND
SOUTHWESTERN MONTGOMERY COUNTIES...
At 222 PM EDT, a severe thunderstorm was located near Allisonia,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Indian Valley...
Allisonia...
Alum Ridge...
and Copper Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3684 8070 3693 8077 3706 8053 3688 8041
TIME...MOT...LOC 1822Z 248DEG 17KT 3688 8067
HAIL...1.00IN
WIND...60MPH
$$
RR842
WWUS51 KRNK 061832 RRA
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
232 PM EDT Thu Aug 6 2020
VAC035-063-121-155-061845-
/O.CON.KRNK.SV.W.0149.000000T0000Z-200806T1845Z/
Pulaski VA-Floyd VA-Carroll VA-Montgomery VA-
232 PM EDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR
SOUTHEASTERN PULASKI...WEST CENTRAL FLOYD...NORTH CENTRAL CARROLL AND
SOUTHWESTERN MONTGOMERY COUNTIES...
At 232 PM EDT, a severe thunderstorm was located near Indian Valley,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Indian Valley...
Copper Valley...
and Alum Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3684 8069 3695 8070 3706 8053 3688 8041
TIME...MOT...LOC 1832Z 246DEG 14KT 3690 8062
HAIL...1.00IN
WIND...60MPH
$$
RR004
WWUS51 KRNK 061838
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
238 PM EDT Thu Aug 6 2020
VAC035-063-121-155-061848-
/O.EXP.KRNK.SV.W.0149.000000T0000Z-200806T1845Z/
Pulaski VA-Floyd VA-Carroll VA-Montgomery VA-
238 PM EDT Thu Aug 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN PULASKI...WEST CENTRAL FLOYD...NORTHEASTERN CARROLL AND
SOUTHWESTERN MONTGOMERY COUNTIES WILL EXPIRE AT 245 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3684 8069 3695 8070 3706 8053 3688 8041
TIME...MOT...LOC 1838Z 246DEG 14KT 3691 8060
$$
RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 12:29 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 6, 12:29 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1229 PM EDT Thu Aug 6 2020 .SYNOPSIS... A weak cold front remains stalled today into early Friday across the area, before pushing southeast Saturday. High pressure builds in this weekend with return to typical summer weather. && .NEAR TERM /THROUGH FRIDAY/... As of 1030 AM EDT Thursday... Fog/stratus continues to slowly dissipate across the Appalachians and central mid Atlantic region, but you do not have to look too far to the west to see showers/thunderstorms bubbling up. Expect clearing this morning will allow for heating and destabilization into this afternoon as short wave energy from the seemingly ever present upper trof over the Ohio valley to kick off another round of deep convection. Morning sounding from RNK is quite moist through the boundary layer and expect robust precipitable water values will make storms very efficient rain producers. Also see enough low level shear to get some degree of organization to convective clusters. Thus, there remains a threat for both flash flooding and isolated wind damage with the stronger storms and larger clusters. Also seeing hints in the meso guidance for outflow boundary convergence east of the Blue Ridge that may help keep the threats going across the piedmont into this evening /early tonight. Previous early morning discussion... Not much change in the upper pattern and low levels today with front stationary across the piedmont with upper vorts moving along the broad trough pushing to the Ohio/TN valleys. As such will see another reasonably active day today, mainly afternoon/evening. Questionable on severe threat if we do not get enough heating, but sunshine looks to peek out at times, plus ample enough shear to support isolated wind damage which is highlighted in the day 1 SPC outlook. Heaviest rains Wednesday into early Thursday fell across the foothills/piedmont of NC into southside VA. Models today again paint some heavier downpours moreso over the mountains of WV/VA into the James River basin. Excessive rainfall is possible, but at the moment the models and pattern overall do not push a need for a flash flood watch at this point, as we will see how speed of movement impacts how long storms linger in one area. Better pwats of over 1.5 inches will lie east of the mountains. Flash flooding is possible but coverage is isolated. Will highlight in the Hazardous Weather Outlook for now. Same scenario going into tonight, as convection will be slow to subside. Models in general agreement in keeping the convection going east of the mountains til midnight/early Friday before subsiding somewhat toward Friday morning, thought the NAM is more robust than GFS/ECMWF. Friday appears that front and upper trough will move slightly east but forcing continues enough to have high chance to likely pops areawide, though precip water drops a bit in the west. Storms definitely still could be strong to severe Friday especially east of the Highway 29 corridor as lapse rates increase with upper trough moving in from the west. As for temperatures today, seems cloud coverage and storms will limit heating somewhat, to keep highs in the 80s for most, with 70s in the higher elevations. Tonight, staying a bit muggy east of the mountains with upper 60s for low, while along/west of the Blue Ridge experience lower to mid 60s. Friday should be somewhat close to Thursday but a little more sunshine possible in the east to boost temps toward 90, with most in the 80s. Confidence is average on storm coverage and flooding threat, and above normal for temperatures. && .SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/... As of 1230 PM EDT Thursday... Upper level trough moves through the Mid-Atlantic Friday night into Saturday, bringing in a surface high. Despite this change in pattern, a few isolated storms remain possible for Saturday afternoon, given steep lapse rates. Any development will be difficult to pull off though, given dry air aloft. A weak disturbance Sunday will work with the slowly returning moisture behind a stalled front to our south to allow for some isolated showers and thunderstorm activity. Temperatures by this point start to make their aim at returning to above average, with areas east of the Piedmont forecast to hit 90 degrees as 850 temps swell to +20C in the afternoons. Monday will be a near repeat to Sunday with diurnal heating working with a weak disturbance to try and get convection going in the afternoon, but staying mostly isolated. Temperatures also continue their gradual warming. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 1230 PM EDT Thursday... Typical summertime pattern remains in place through the forecast period with a broad areas of high pressure sticking to the southern U.S. All the while, the jet stream remains tied up in Canada with a trough attempting to dig down into the Great Lakes region. This pattern will keep diurnal convection going through next work week. All the while, the region of high pressure will help with transport of an above average temperature airmass that will be keeping us toasty. The foothills and Piedmont will continue to see 90s while the mountains warm to the 80s. Lows range in the 70s and 60s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 640 AM EDT Thursday... Any fog and/or low clouds at 12z will be gone around 13-14z. Still looking at scattered to numerous showers/storms today, mainly after 16z, with best coverage starting in the mountains, then shift east as we head toward 00z. Tried to time at least for our western sites tempo groups for thunderstorms. Showers/storms may linger til end 06z, but overall confidence not high enough to have them in past 00z. Models continue to advertise potential for fog/low clouds after 06z so hedged toward at least MVFR to IFR at all sites. Extended Aviation Discussion... Front will linger east of the piedmont Friday with still a threat of storms around, then high pressure builds into the weekend with lesser chances of storms. Pattern should be more typical of summer into Monday with scattered afternoon/evening storms. Overall VFR outside storms and late night valley fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RR/WP NEAR TERM...MBS/WP SHORT TERM...RR/WP LONG TERM...PM/RR AVIATION...VFJ/WP
Hazardous weather outlook, Aug 6, 1:43 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 143 PM EDT Thu Aug 6 2020 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-070900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 143 PM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms with locally heavy rainfall are expected into this evening. Flash flooding is possible, and some storms may become severe with isolated wind damage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 1:17 PM EDT, 45 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 117 PM EDT Thu Aug 6 2020 VAZ014-017-061745- Floyd-Montgomery- 117 PM EDT Thu Aug 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FLOYD AND SOUTHEASTERN MONTGOMERY COUNTIES... At 117 PM EDT, a strong thunderstorm was located over Pilot, moving east at 5 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Pilot... Terrys Fork... Check... and Crockett Springs. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3695 8038 3702 8044 3716 8023 3702 8012 TIME...MOT...LOC 1717Z 248DEG 6KT 3703 8033 RR
Special weather statement, Aug 6, 1:24 PM EDT, 38 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 124 PM EDT Thu Aug 6 2020 VAZ010>013-061800- Giles-Pulaski-Bland-Wythe- 124 PM EDT Thu Aug 6 2020 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PULASKI...SOUTH CENTRAL GILES...EAST CENTRAL BLAND AND NORTH CENTRAL WYTHE COUNTIES... At 123 PM EDT, strong thunderstorms were located near Long Spur and near Dublin. Movement was northeast at 15 mph. Wind gusts up to 50 mph and nickel size hail are possible with these storms. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... Pulaski... Dublin... Poplar Hill... Long Spur... Mechanicsburg... and White Gate. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3713 8106 3726 8069 3710 8061 3699 8102 TIME...MOT...LOC 1723Z 231DEG 13KT 3709 8096 3714 8075 MBS
Special weather statement, Aug 6, 1:46 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
146 PM EDT Thu Aug 6 2020
VAZ020-061815-
Bath-
146 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN BATH COUNTY...
At 145 PM EDT, a strong thunderstorm was located over Mountain Grove,
or 8 miles northwest of Warm Springs, moving northeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mountain Grove.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3822 7970 3812 7961 3803 7996 3805 7997
3808 7995 3810 7993 3811 7994 3813 7995
3815 7992 3818 7992 3819 7990 3820 7989
3825 7983 3825 7982 3827 7980
TIME...MOT...LOC 1745Z 234DEG 10KT 3813 7990
RRSpecial weather statement, Aug 6, 1:51 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
151 PM EDT Thu Aug 6 2020
VAZ014-017-061815-
Floyd-Montgomery-
151 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN FLOYD AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 150 PM EDT, a strong thunderstorm was located near Pilot, moving
northeast at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pilot...
Shawsville...
Terrys Fork...
Check...
and Crockett Springs.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3703 8043 3718 8026 3702 8011 3701 8011
3700 8012 3701 8013 3700 8014 3699 8012
3694 8038
TIME...MOT...LOC 1750Z 242DEG 4KT 3701 8034
RRSpecial weather statement, Aug 6, 1:52 PM EDT, 10 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 152 PM EDT Thu Aug 6 2020 VAZ013-014-061815- Pulaski-Montgomery- 152 PM EDT Thu Aug 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PULASKI AND SOUTHWESTERN MONTGOMERY COUNTIES AND THE CITY OF RADFORD... At 152 PM EDT, a strong thunderstorm was located near Dublin, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Blacksburg... Christiansburg... Radford... Dublin... Prices Fork... Claytor Dam... and Fairlawn. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3708 8072 3720 8070 3723 8044 3703 8044 TIME...MOT...LOC 1752Z 269DEG 14KT 3713 8065 RR
Special weather statement, Aug 6, 1:55 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
155 PM EDT Thu Aug 6 2020
VAZ012-013-016-017-061830-
Pulaski-Wythe-Floyd-Carroll-
155 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN PULASKI...WEST CENTRAL FLOYD...EAST CENTRAL WYTHE AND
NORTHEASTERN CARROLL COUNTIES...
At 155 PM EDT, a strong thunderstorm was located over Allisonia,
moving northeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Indian Valley...
Patterson...
Allisonia...
and Sylvatus.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3687 8080 3692 8084 3705 8059 3686 8046
3682 8075
TIME...MOT...LOC 1755Z 243DEG 18KT 3690 8071
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:17 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Aug 5, 9:03 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 27 min |
| Aug 5, 9:09 PM EDT | Special Weather Statement | RNK | Halifax | 36 min |
| Aug 5, 9:53 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
| Aug 5, 10:02 PM EDT | Special Weather Statement | RNK | Pittsylvania | 28 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | RNK | City of Danville | 42 min |
| Aug 6, 12:42 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Aug 6, 1:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 43 min |
| Aug 6, 1:17 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
| Aug 6, 1:22 PM EDT | Areal Flood Advisory | RNK | Carroll, Wythe | 3 hr |
| Aug 6, 1:24 PM EDT | Special Weather Statement | RNK | Pulaski | 36 min |
| Aug 6, 1:46 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Aug 6, 1:51 PM EDT | Special Weather Statement | RNK | Floyd | 24 min |
| Aug 6, 1:52 PM EDT | Special Weather Statement | RNK | City of Radford | 23 min |
| Aug 6, 1:55 PM EDT | Special Weather Statement | RNK | Pulaski | 35 min |
| Aug 6, 1:58 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 47 min |
| Aug 6, 2:05 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| Aug 6, 2:14 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 min |
| Aug 6, 2:17 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 hr |
| Aug 6, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Aug 6, 2:28 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 2:30 PM EDT | Special Weather Statement | RNK | Tazewell | 30 min |
| Aug 6, 2:37 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 38 min |
| Aug 6, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 38 min |
| Aug 6, 2:42 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | RNK | Bath | 28 min |
| Aug 6, 2:51 PM EDT | Special Weather Statement | RNK | Wythe | 24 min |
| Aug 6, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 35 min |
| Aug 6, 2:57 PM EDT | Special Weather Statement | RNK | Bland | 33 min |
| Aug 6, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 58 min |
| Aug 6, 3:07 PM EDT | Special Weather Statement | RNK | Tazewell | 53 min |
| Aug 6, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 32 min |
| Aug 6, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 39 min |
| Aug 6, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 44 min |
| Aug 6, 3:17 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 28 min |
| Aug 6, 3:26 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Aug 6, 3:29 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 31 min |
| Aug 6, 3:33 PM EDT | Areal Flood Advisory | RNK | Alleghany | 3 hr |
| Aug 6, 3:34 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 46 min |
| Aug 6, 3:40 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 21 min |
| Aug 6, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 45 min |
| Aug 6, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe | 55 min |
| Aug 6, 3:59 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Aug 6, 4:01 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth, Wythe | 3 hr |
| Aug 6, 4:04 PM EDT | Special Weather Statement | RNK | Rockbridge | 26 min |
| Aug 6, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 47 min |
| Aug 6, 4:22 PM EDT | Areal Flood Advisory | RNK | Tazewell | 77 min |
| Aug 6, 4:28 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Aug 6, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 60 min |
| Aug 6, 4:47 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 43 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 41 min |
| Aug 6, 5:11 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 49 min |
| Aug 6, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 64 min |
| Aug 6, 5:47 PM EDT | Special Weather Statement | RNK | Buckingham | 43 min |
| Aug 6, 5:57 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Aug 6, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 42 min |
| Aug 6, 6:50 PM EDT | Special Weather Statement | RNK | Charlotte | 40 min |
| Aug 6, 6:52 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Aug 6, 7:17 PM EDT | Special Weather Statement | RNK | Appomattox | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.